Alert archive / Wyoming / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 58, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jul 9, 2004, 1:48 PM MDT for Albany County, Platte County, Wyoming. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 9, 2004, 1:48 PM MDT (19:48 UTC)
- Expired
- Jul 9, 2004, 2:15 PM MDT
- In force
- 27 min
- Issued by
- NWS Cheyenne, WY
- Area
- Counties, with a storm outline in the text
Counties Albany County, WY, Platte County, WY
The radar
The Cheyenne radar (KCYS), 78 km from the middle of the area, began a volume at 19:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 7.8 hours before the alert went out and 273 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1706 J/kg
- Mixed-layer CIN
- -179 J/kg
- Mixed-layer LCL
- 1337 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KCYS 091948 SVRCYS WYC001-031-092015- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 148 PM MDT FRI JUL 9 2004 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL ALBANY COUNTY IN SOUTHEAST WYOMING SOUTHWESTERN PLATTE COUNTY IN SOUTHEAST WYOMING * UNTIL 215 PM MDT * AT 144 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL. THIS STORM WAS LOCATED 14 MILES NORTHEAST OF BALDY PEAK...OR ABOUT 30 MILES NORTHEAST OF LARAMIE...AND MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL SOUTHWESTERN PLATTE COUNTY AT 200 PM MDT IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS HEAVY RAIN IS ALSO POSSIBLE. AVOID LOW LYING AREAS THAT CAN FLOOD QUICKLY. LAT...LON 4151 10586 4137 10563 4166 10528 4167 10502 4211 10522 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 2:37 AM MDT, 11 hours 11 minutes earlier.
Area forecast discussion, Jul 9, 2:37 AM MDT, 11 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 237 AM MDT FRI JUL 9 2004 .SHORT TERM...WESTERLY FLOW ALOFT THIS MORNING WILL BACK TO SOUTHWESTERLY THIS AFTERNOON AS A RIDGE AMPLIFIES OVER THE SOUTHERN AND CENTRAL ROCKIES AND HIGH PLAINS. SURFACE FEATURES ARE RELATIVELY NONDESCRIPT WITH HIGH PRESSURE IN CHARGE OVER THE REGION. MODELS PROG SOME WEAK INSTABILITY THIS AFTERNOON AND EVENING PRIMARILY EAST OF THE MOUNTAINS. MODERATE CAPE VALUES ALSO PROGGED FOR THE SAME TIME FRAME. WITH WEAK SHORTWAVE DISTURBANCES FORECAST TO MOVE OVER THE AREA...WILL GO WITH LOW SCATTERED POPS THIS AFTERNOON AND EVENING FOR THUNDERSTORMS. TEMPERATURES THIS AFTERNOON WILL REACH THE 80S TO LOWER 90S IN LOWER ELEVATIONS WITH LITTLE IN THE WAY OF WIND. TEMPS TONIGHT WILL DIP INTO THE 50S TO LOWER 60S OUTSIDE THE MOUNTAINS. .LONG TERM...VERY WARM TEMPERATURES WILL CONTINUE OVER THE CWA FOR MOST OF THIS PORTION OF THE FORECAST. HEIGHTS ALOFT RISE OVER THE CENTRAL PART OF THE NATION THROUGH THE WEEKEND WITH THE RIDGE AXIS OVER THE PLAINS. THE AXIS SHIFTS BACK WEST FOR THE MID AND END PARTS OF NEXT WEEK WITH THE HIGH CENTER MEANDERING FROM THE FOUR CORNERS TO THE SOUTHERN PLAINS. THE AXIS IS SHIFTED WEST AS AN UPPER LOW CURRENTLY OVER THE PACIFIC NORTHWEST MOVES AXROSS SOUTHERN CANADA BEFORE HELPING TO CARVE A DEEPER TROUGH OVER THE EASTERN U.S. BY THE END OF NEXT WEEK. THE ETA IS SLOWER AND SOMEWHAT DEEPER WITH THAT FEATURE THAN THE GFS AS WELL AS BEING MORE CONSISTENT FROM RUN TO RUN...SO HAS BEEN FOLLOWED MORE CLOSELY. MODELS HAVE CONTINUED TO INDICATE THAT A SHORTWAVE TROUGH OVER SOUTHERN ARIZONA EARLY THIS MORNING WILL MOVE UP OVER THE CWA SATURDAY IN THE INCREASING SOUTHWEST FLOW ALOFT. TIMING STILL LOOKS TO BE MORE MORNING THAN AFTERNOON...BUT THE ETA KEEPS SOME VORTICITY OVER THE CWA FOR THE AFTERNOON SO WILL KEEP POPS IN THROUGH THE EVENING. ATMOSPHERE DRIES FOR SUNDAY THROUGH TUESDAY AND WILL HAVE A MINIMUM OF POPS ON THOSE DAYS. THE GFS BACKS A COLD FRONT THROUGH THE EAST PART OF THE CWA LATE TUESDAY NIGHT AND WEDNESDAY MORNING AND THE BOUNDARY REMAINS THROUGH THURSDAY. THE BOUNDARY SHOULD PROVIDE A FOCUS FOR STORM FORMATION AND THE CURRENT POPS IN THE FORECAST FOR WEDNESDAY AND THURSDAY AFTERNOON AND EVENING LOOK FINE. .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. WEILAND
Hazardous weather outlook, Jul 9, 10:51 AM MDT, 2 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1051 AM MDT FRI JUL 9 2004 NEZ001>003-019>021-054-055-WYZ059>070-101131- BANNER-BOX BUTTE-CHEYENNE-CHEYENNE FOOTHILLS-CONVERSE-DAWES-GOSHEN- KIMBALL-LARAMIE RANGE-LARAMIE VALLEY-MORRILL-NIOBRARA-NORTH CARBON- NORTH LARAMIE RANGE-PINE BLUFFS-PLATTE-SCOTTS BLUFF-SIOUX- SNOWY RANGE-SOUTHWEST CARBON- INCLUDING THE CITIES OF...ALLIANCE...CHADRON...CHEYENNE...DOUGLAS... KIMBALL...LARAMIE...LUSK...RAWLINS...SCOTTSBLUFF...SIDNEY... TORRINGTON AND WHEATLAND 1051 AM MDT FRI JUL 9 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN WYOMING AND THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FROM THE LARAMIE RANGE EASTWARD ACROSS THE SOUTHEAST WYOMING PLAINS AND WESTERN NEBRASKA PANHANDLE THIS AFTERNOON AND EVENING. THE STRONGEST THUNDERSTORMS MAY PRODUCE STRONG WINDS AND HAIL THIS AFTERNOON AND EVENING. BEST CHANCES FOR STRONG STORMS WILL OCCUR ALONG THE NEBRASKA/WYOMING STATE LINE EASTWARD WHERE MOISTURE IS MOST ABUNDANT. WEAKER STORMS STILL HAVE THE POTENTIAL TO PRODUCE BRIEF HEAVY RAINFALL AND WIND GUSTS TO 45 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED AFTERNOON AND EVENING THUNDERSTORMS WILL FORM OVER SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE EACH DAY...WITH BEST CHANCES ON SATURDAY...WEDNESDAY AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY FROM THE LARAMIE RANGE EASTWARD...WITH BEST CHANCE OF ACTIVATION FROM NEAR THE WYOMING/NEBRASKA BORDER EASTWARD. BANN
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 2:15 PM MDT | Severe Thunderstorm Warning | CYS | Platte | 45 min |
| Jul 9, 2:36 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 39 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.